Alert archive / Nevada / Flash Flood Warnings in 2011
Flash Flood Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 2011, 12:21 PM PDT for Clark County, Nevada. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 12:21 PM PDT (19:21 UTC)
- Expired
- Jul 8, 2011, 1:31 PM PDT
- In force
- 70 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 78 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WGUS55 KVEF 081921
FFWVEF
NVC003-082115-
/O.NEW.KVEF.FF.W.0041.110708T1921Z-110708T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 PM PDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 215 PM PDT.
* AT 1213 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 9 MILES WEST OF LONE
MOUNTAIN...OR 6 MILES NORTH OF RED ROCK CANYON. THE STORM PRODUCING
VERY HEAVY RAIN WAS MOVING SLOWLY TO THE EAST.
* LOCATIONS IMPACTED INCLUDE...LONE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3634 11535 3629 11528 3613 11536 3621 11555
3632 11545
$$
SC2 follow-up statements
125
WGUS75 KVEF 081956
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1256 PM PDT FRI JUL 8 2011
NVC003-082115-
/O.CON.KVEF.FF.W.0041.000000T0000Z-110708T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1256 PM PDT FRI JUL 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 1251 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. RADAR ESTIMATED
RAINFALL HAS BEEN IN EXCESS OF TWO INCHES SINCE NOON. THIS STORM WAS
LOCATED 7 MILES WEST OF LONE MOUNTAIN...OR NEAR RED ROCK CANYON. THE
THUNDERSTORM WITH EXCESSIVE RAIN CONTINUED TO MOVE SLOWLY TO THE
SOUTHEAST.
LOCATIONS IMPACTED INCLUDE...LONE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3634 11535 3629 11528 3613 11536 3621 11555
3632 11545
$$
SC306
WGUS75 KVEF 082031
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
131 PM PDT FRI JUL 8 2011
NVC003-082038-
/O.CAN.KVEF.FF.W.0041.000000T0000Z-110708T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
131 PM PDT FRI JUL 8 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CLARK
COUNTY...
THE THUNDERSTORM THAT WAS PRODUCING VERY HEAVY RAIN HAS DIMINISHED.
RUNOFF WILL CONTINUE TO PRODUCE MINOR FLOODING IN THE HIGHER TERRAIN
NORTH OF RED ROCK CANYON AND TO THE WEST OF LONE MOUNTAIN.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON.
LAT...LON 3634 11535 3629 11528 3613 11536 3621 11555
3632 11545
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:39 AM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 8, 10:39 AM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PDT FRI JUL 8 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE OVER THE AREA THROUGH SATURDAY KEEPING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING HEAVY RAIN AND GUSTY WINDS. A DRIER SOUTHWEST FLOW IS EXPECTED TO SET UP EARLY NEXT WEEK BRINGING LOWER THUNDERSTORM CHANCES OVER THE WESTERN HALF OF THE FORECAST AREA AND EVENTUALLY OVER THE ENTIRE AREA BY MID WEEK. && .UPDATE...CONVECTION FIRING EARLIER TODAY AND MOSTLY IN MOHAVE COUNTY. BELIEVE THE MAIN FOCUS WILL BE SOUTH OF THE MID LEVEL TROUGH EVIDENT THIS MORNING FROM EXTREME SOUTHWEST UTAH THROUGH EASTERN CLARK COUNTY. HOWEVER THERE WILL BE CONVECTION IN ALL AREAS TODAY. AS IN THE LAST FEW DAYS FLASH FLOODING AND OCCASIONAL MICRO BURSTS WILL BE THE PRIMARY HAZARDS TO CONTEND WITH TODAY. && .PREV DISCUSSION... 245 AM PDT FRI JUL 8 2011 .SHORT TERM...SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP EARLY THIS MORNING OVER WESTERN AND NORTHERN CLARK COUNTY AND MOVING IN A NORTHEAST DIRECTION. NAM12 IS INDICATING A STRONG AREA OF 700MB CONVERGENCE THAT CONTINUES THROUGH 15Z...SO DO EXPECT THESE STORMS TO DEVELOP FOR THE NEXT FEW HOURS. THESE STORMS HAVE BEEN MOVING AT A FAIRLY GOOD CLIP AND SO FAR NOT CAUSING ANY MAJOR PROBLEMS. WITH MONSOONAL MOISTURE STILL IN PLACE LOOK FOR AFTERNOON THUNDERSTORMS TO DEVELOP ONCE AGAIN OVER MUCH OF THE CWA. NOT SEEING ANY FEATURE ON SATELLITE THAT WOULD INDICATE A GOOD TRIGGER FOR THIS AFTERNOON SO WE WILL ONCE AGAIN RELY ON AFTERNOON HEATING AND OROGRAPHICS. WINDS SHOULD KEEP STORMS MOVING THIS AFTERNOON AND ALTHOUGH ISOLATED FLASH FLOODING IS POSSIBLE...DO NOT THINK IT WILL BE WIDESPREAD ENOUGH FOR A WATCH TO BE ISSUED. THUNDERSTORMS ARE LIKELY TO LAST INTO THE EARLY EVENING...BUT SHOULD DIMINISH OVERNIGHT. SOME DRIER WILL WORK INTO THE AREA SATURDAY WITH THE BETTER CHANCES OF THUNDERSTORMS OVER THE EASTERN HALF OF THE CWA. TROUGH MOVING INTO THE WEST COAST SUNDAY AND MONDAY WILL HELP PUSH THE MOISTURE FURTHER EAST LEAVING THE AREA MOSTLY DRY WITH ONLY THE EASTERN PORTIONS OF MOHAVE COUNTY SEEING ANY THUNDERSTORM CHANCES. .LONG TERM...OPERATIONAL MODELS AND ENSEMBLES ARE STILL AGREEING ON A SUBSTANTIAL DRYING TREND FOR OUR AREA AS A PACIFIC TROUGH WORKS ITS WAY INTO THE WEST COAST EARLY NEXT WEEK. KEPT SLIGHT CHANCE TO LOW END CHANCE POPS IN MOHAVE COUNTY MONDAY AND TUESDAY AFTERNOON AND EVENING...THEN WENT WITH A DRY FORECAST THEREAFTER. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL THANKS TO FALLING HEIGHTS WITH THE INCOMING TROUGH...AND HUMIDITY WILL ALSO DECREASE MARKEDLY AS THE SOUTHWEST FLOW ASSOCIATED WITH THE TROUGH FLUSHES OUT THE MONSOON MOISTURE. && .AVIATION...FOR MCCARRAN...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AGAIN TODAY...MAINLY ON THE MOUNTAINS NEAR KLAS AND IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS. CHANCES FOR THUNDERSTORMS WILL BE A LITTLE LOWER SATURDAY AFTERNOON AND EVENING...THEN SIGNIFICANTLY LOWER SUNDAY AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH THE GREATEST COVERAGE ROUGHLY EAST OF A LINE FROM THE NEVADA NATIONAL SECURITY SITE TO THE MOJAVE NATIONAL PRESERVE. A SLIGHT DECREASE IN THUNDERSTORM CHANCES IS EXPECTED ON SATURDAY...FOLLOWED BY A SIGNIFICANT DECREASE FROM WEST TO EAST ON SUNDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JACQUES/GORELOW/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 8, 5:52 AM PDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 552 AM PDT FRI JUL 8 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-090400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 552 AM PDT FRI JUL 8 2011 /552 AM MST FRI JUL 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF MONSOONAL MOISTURE REMAINS IN PLACE. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THEN DRIFT INTO THE SURROUNDING VALLEYS. BURSTS OF HEAVY RAIN AND LOCALIZED FLOODING REMAIN A CONCERN. REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL START TO GET PUSHED FURTHER EAST SATURDAY AND AS DRIER AIR PUSHES IN FROM THE WEST. THUNDERSTORM CHANCES WILL DIMINISH EVEN MORE SUNDAY AND MONDAY WITH MAINLY MOHAVE COUNTY SEEING ANY ACTIVITY. THUNDERSTORMS ARE EXPECTED TO BE OUT OF THE REGION BY TUESDAY AS DRIER AIR WORKS OVER THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:43 PM PDT | Areal Flood Advisory | VEF | Clark | 107 min |
| Jul 7, 7:33 PM PDT | Areal Flood Advisory | VEF | Clark | 48 min |
| Jul 8, 12:29 PM PDT | Areal Flood Advisory | VEF | Clark | 46 min |
| Jul 8, 1:08 PM PDT | Flash Flood Warning | VEF | Clark | 112 min |
| Jul 8, 2:33 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 29 min |
| Jul 8, 2:45 PM PDT | Areal Flood Advisory | VEF | Clark | 57 min |
Nearby
Flash Flood Warnings in Nevada, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.